MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK; PISTON SYRINGE
Catalog Number 309659
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
Material # 309659.Batch # 4183211.It was reported that the bd luer-lok had foreign matter.The following information was provided by the initial reporter: verbatim: rcc received a complaint via email.Cst stated they found a syringe that had pieces of plastic inside the syringe.They pulled the entire lot to take precautions as they use these to inject meds into the eye during surgery.Cst does have items that can be sent back.Lot#: 4183211.Product#: 309659.Additional information provided:.Can you please provide an exact date of event in format mm-dd-yyyy? (b)(6) 2024.2.Describe any patient harm, injury, complication or negative outcome that occurred as a result of the event.No harm, injury, complication, or negative outcome occurred.The issue was found before use on patient and taken out of use.3.Please share the captured photo of the event if available.
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Additional Manufacturer Narrative
(b)(4).Follow up report for device evaluation and correction.Post investigation findings revealed the additional failure of barrel / flange damaged.It was reported there were pieces of plastic inside the syringe.To aid in the investigation, seven hundred six samples of 1ml luer lol syringes in sealed packaging blisters, material 309649 and lot 4183211, were received for evaluation by our quality team.Six hundred ninety-seven samples had no defects observed.Three samples had damaged to the barrel flange, one syringe had foreign matter outside the fluid path, and five syringes had foreign matter in the fluid path.The conditions observed were non-conforming per product specification and associated with the assembly process.A device history record review was completed for provided material number 309659, lot 4183211.The review revealed all visual inspections were performed per requirements with no quality notifications related to the defect reported.The lot was inspected and accepted based on our inspection control plan and approved for shipment.To date, there have been no other similar events reported for this lot.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
Post investigation results indicate an additional failure of "barrel / flange damaged".

Brand Name
BD LUER-LOK
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20956353
Report Number1213809-2024-00967
Device Sequence Number7646353
Product Code FMF
UDI-Device Identifier30382903096597
UDI-Public(01)30382903096597(11)240701(17)290630(10)4183211
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number309659
Device Lot Number4183211
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2024
Supplement Date Received by Manufacturer03/05/2025
Initial Report FDA Received Date12/17/2024
Supplement Report FDA Received Date03/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown